MAUDE Adverse Event Report: ABBOTT IRELAND ALINITY S HBSAG CONFIRMATORY; ANTIBODY TO HEPATITIS B SURFACE ANTIGEN (HUMAN)

ABBOTT IRELAND ALINITY S HBSAG CONFIRMATORY; ANTIBODY TO HEPATITIS B SURFACE ANTIGEN (HUMAN)
Catalog Number 06P03-59
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).All available patient information is included.Additional patient details are not available.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed false reactive alinity s hbsag results for a patient donor.The donor¿s physician sent the donor to a separate lab for testing and the hbsag results were negative.The following data was provided (all the same patient / different samples): (b)(6).: on (b)(6) 2022: initial result: 31.95 s/co, repeat result: 29.83 s/co (hbsag reference range: < 1.00 s/co is nonreactive, >/= 1.00 s/co is reactive); on (b)(6) 2022, hbsagcf c1: 38.97 s/co, hbsagcf2: 15.55 s/co, hbsag_conf: 60.51% neut (confirmed positive) (b)(6).: on (b)(6) 2022: hbsagcf c1: 40.08 s/co, hbsagcf c2: 39.37 s/co, hbsag confirmatory results: 1.79% neut (inconclusive); hbsagcf c1: 0.33 s/co, hbscf c2: 0.48 s/co, hbsag_conf: -230.77 % (not confirmed); hbsagcf c1: 40.04 s/co, hbsagcf c2: 16.60 s/co, hbsag_conf: 58.93 % (confirmed positive) (b)(6).: on (b)(6) 2022: hbsag initial result: 28.53 s/co, repeat result: 28.33 s/co; on (b)(6) 2022, hbsagcf c1: 16.43 s/co, hbsagcf c2: 33.97 s/co, hbsag_conf: -108.56% neut (invalid); hbsagcf c1: 10.52 s/co, hbsagcf c2: 11.63 s/co, hbsag_conf: -10.88 % neut (inconclusive); on (b)(6) 2022: hbsagcf c1: 29.38 s/co, hbsagcf c2: 24.54 s/co, hbsag_conf: 16.59% neut (inconclusive) (b)(6).: on (b)(6) 2022: hbsagcf c1: 0.32 s/co, hbsagcf c2: 0.47 s/co, hbsag_conf: -261.90% (not confirmed); hbsagcf c1: 29.13 s/co, hbsagcf c2: 27.91 s/co, hbsag conf: 4.22% neut (inconclusive) hbv nat testing was performed at another laboratory and generated negative results.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
The complaint investigation for false reactive and inconsistent alinity s hbsag confirmatory results included a search for similar complaints, and the review of complaint text, trending data, labeling, and device history records.Return testing was not performed as returns were not available.A review of tracking and trending did not identify any related trends for the product for the issue.The device history record was reviewed and did not identify any non-conformances, potential non-conformances, or deviations associated with the reagent lot and complaint issue.For alinity s hbsag confirmatory, the performance data among all customers inclusive of biomat was assessed.The obtained rlu values are comparable between biomat, and other customers among all result interpretation categories (confirmed positive, inconclusive, invalid and not confirmed).Further, the frequency of various categories test disposition at biomat is comparable to those of other customer sites throughout the use of complaint lot 34304fn00, inclusive of the timeframe july to september 2022 when the results in question were obtained.Occurrences when the same sid was dispositioned with at least two different results in sequential testing is comparable between biomat and other customer sites.Overall, per the analyzed field data alinity s hbsag confirmatory reagent lot 34304fn00 is comparable between biomat and other customer sites and do not point to any aberrations of alinity s hbsag confirmatory lot performance.Labeling was reviewed and adequately addresses the issue under review.Based on the investigation, no systemic issue or product deficiency for alinity s hbsag confirmatory reagent lot 34304fn00 was identified.
 
Additional Manufacturer Narrative
Updated: it was noted on 11oct2022, the alinity s hbsag confirmatory lot 30544fn00 was used for the july testing and lot 34304fn00 was used for the august and september testing.The alinity s hbsag lot 37186fn00 was used for the july and august testing and lot 39191fn00 was used for the september testing.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.

Brand Name
ALINITY S HBSAG CONFIRMATORY
Common Device Name
ANTIBODY TO HEPATITIS B SURFACE ANTIGEN (HUMAN)
Manufacturer (Section D)
ABBOTT IRELAND
finisklin business park
sligo F91VY 44
EI  F91VY44
Manufacturer (Section G)
ABBOTT IRELAND
finisklin business park
sligo F91VY 44
EI   F91VY44
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key15553330
Report Number3008344661-2022-00122
Device Sequence Number19559775
Product Code QHM
UDI-Device Identifier00380740136789
UDI-Public00380740136789
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
BL 125674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2023
Device Catalogue Number06P03-59
Device Lot Number34304FN00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer10/11/2022
11/23/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date10/13/2022
11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S HBSAG RGT 5000T, 06P02-60, 37186FN00; ALNTY S HBSAG RGT 5000T, 06P02-60, 37186FN00; ALNTY S HBSAG RGT 5000T, 06P02-60, 37186FN00; ALNTY S HBSAG RGT 5000T, 06P02-60, 39121FN00; ALNTY S HBSAG RGT 5000T, 06P02-60, 39191FN00; ALNTY S SYSTEM, 06P16-01, AS1347; ALNTY S SYSTEM, 06P16-01, AS1347; ALNTY S SYSTEM, 06P16-01, AS1347
Patient SexUnknown